EconPapers    
Economics at your fingertips  
 

Identification of additive and polynomial models of mismeasured regressors without instruments

Dan Ben-Moshe, D’Haultfœuille, Xavier and Arthur Lewbel ()
Authors registered in the RePEc Author Service: Xavier D'Haultfoeuille

Journal of Econometrics, 2017, vol. 200, issue 2, 207-222

Abstract: We show nonparametric point identification of a measurement error model with covariates that can be interpreted as invalid instruments. Our main contribution is to replace standard exclusion restrictions with the weaker assumption of additivity in the covariates. Measurement errors are ubiquitous and additive models are popular, so our results combining the two should have widespread potential application. We also identify a model that replaces the nonparametric function of the mismeasured regressor with a polynomial in that regressor and other covariates. This allows for rich interactions between the variables, at the expense of introducing a parametric restriction. Our identification proofs are constructive, and so can be used to form estimators. We establish root-n asymptotic normality for one of our estimators.

Keywords: Nonparametric; Semiparametric; Measurement error; Additive regression; Polynomial regression; Identification (search for similar items in EconPapers)
JEL-codes: C14 C26 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407617300921
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:200:y:2017:i:2:p:207-222

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-04-22
Handle: RePEc:eee:econom:v:200:y:2017:i:2:p:207-222